Last Wednesday, I began my new chemotherapy and boy is it different. I had to sign a consent form before the nurse gave me one of them. It is called Adriamycin, nicknamed “red devil”. My nurse has to push the drug into my iv to insure that it goes into my veins and not the tissue. If it does, it will “eat” away the tissue. Let’s just say I was a little nervous about starting.
Big side affect is nausea, and I had it…for six straight days. They gave me two different anti-nausea medicines while I was getting chemo and I had some to take at home. Even taking all that, I still had some sickness. I cannot imagine what chemo patients had to go through before all this new anti-nausea medicine. I am also experiencing some tingling and numbness in some of my toes and fingers. I knew that was one of the side effects, but it feels weird to not feel your toes. I’m trying really hard to stay positive and keep telling myself this is the process that I must go through, but I am ready to be done.
I am so thankful I get a week off between the treatments. It gives me a glimpse of what I will feel like when I am done with my chemotherapy. (I can vacuum my house without taking breaks!) It’s hard to believe I only have three treatments left.
I’m starting to get nervous thinking about the upcoming surgeries. I get knots in my stomach thinking about what my body is about to go through, but I trust in God to help me endure it.
Isaiah 40:31 But those who wait on the Lord will find new strength. They will soar high on wings like eagles. They will run and not grow weary. They will walk and not faint. Note it doesn’t say waiting for the Lord, it says waiting on the Lord. That’s not us just sitting, literally waiting for Him to show up. It’s an action word. It means to serve Him, praise Him and honor Him. How do you do that? By spending time with Him in prayer and in His word. By being a witness to others. I encourage each of you to “wait” on Him and you will truly find that He will give you strength to endure whatever it is. You can go through anything and walk and not faint. He has given me that and so much more!